MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS CA 19-9; CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Catalog Number 07027028190
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).Field e1 initial reporter facility name: (b)(6) hospital.The customer's qc results were ok.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys ca 19-9 results for 1 patient on a cobas e 801 analytical unit.The initial result was 788 u/ml.The result was reported outside of the laboratory.On (b)(6) 2024 a new sample was tested and the result was 14.80 u/ml.Considering that the ca 19-9 results decreased significantly over a 5-day period, and that the patient's tests during the hospital stay found no other abnormalities, the doctors questioned the results from (b)(6) 2024.The sample from (b)(6) 2024 was retested and the results were 15.90 u/ml and 16.20 u/ml.
 
Additional Manufacturer Narrative
The results that were initially reported came from 3 different samples instead of 2 samples.It was initially reported that "the sample from 20-mar-2024 was retested and the results were 15.90 u/ml and 16.20 u/ml." however, the result of 16.20 u/ml was obtained from another sample taken from the patient on 20-mar-2024.The customer's calibration was well within expectations.The investigation found that sample 1 had a suspended filament/fibrine clot, indicating compromised sample quality.Due to the limited information provided, no clear root cause for the issue was found.The available information suggests that the issue is consistent with a preanalytical handling issue since a foreign body was observed in sample 1.A general reagent problem was not observed, because the qc prior to the event was within ranges.

Brand Name
ELECSYS CA 19-9
Common Device Name
CARBOHYDRATE ANTIGEN (CA19-9) TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19125791
Report Number1823260-2024-01190
Device Sequence Number15516228
Product Code NIG
UDI-Device Identifier04015630939640
UDI-Public04015630939640
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K050231
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number07027028190
Device Lot Number708245
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale